MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY I PROCESSING MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY I PROCESSING MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R65-01
Medical Device Problem Codes Thermal Decomposition of Device (1071); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The field service engineer (fse) was onsite inspecting the alinity i processing module, and observed the following instrument error messages: 0148 ¿ initialization error, 3316 ¿ vacuum initialization failed, 3320 ¿ vacuum system failed.And 0148 with error code, 5579-reagent supply center initialization failed, 5654-reagent carousel monitoring error, 5674-reagent carousel operation failed, 5007-d708-reagent carousel servo drive 5760-g005.Both carousel and vacuum pump were making some noise during initialization.The fse first replaced the servo drive.The fse inspected the carousel for any obstruction; however, it was moving smoothly but noticed one wheel was gliding instead of rotating.The fse replaced the wheel and rebuilt the vacuum pump with the vacuum repair kit.The fse tried to recalibrate the reagent carousel and the capacitor blew causing the plug to be charred and damaged.The fse observed visible smoke from the capacitor.No impact to patient management or user safety was reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) inspected the instrument and replaced the circuit board, lower controller, which resolved the issue.The instrument service history for the alinity i processing module verifies no subsequent complaints have been reported related to charring / smoke since the service activity was completed.A review of complaint and trending data for the alinity i processing module did not identify any similar issues as described in this complaint.Additionally, review of complaint and trending data associated with the circuit board, lower controller did not identify any trends.Review of the manufacturing documentation did not identify any non-conformances or potential non-conformances associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency of the alinity i processing module for serial (b)(6) or the circuit board, lower controller were identified.
 
Event or Problem Description
The field service engineer (fse) was onsite inspecting the alinity i processing module, and observed the following instrument error messages: 0148 ¿ initialization error, 3316 ¿ vacuum initialization failed, 3320 ¿ vacuum system failed.And 0148 with error code, 5579-reagent supply center initialization failed, 5654-reagent carousel monitoring error, 5674-reagent carousel operation failed, 5007-d708-reagent carousel servo drive, 5760-g005.Both carousel and vacuum pump were making some noise during initialization.The fse first replaced the servo drive.The fse inspected the carousel for any obstruction, however it was moving smoothly, but noticed one wheel was gliding instead of rotating.The fse replaced the wheel and rebuilt the vacuum pump with the vacuum repair kit.The fse tried to recalibrate the reagent carousel and the capacitor blew causing the plug to be charred and damaged.The fse observed visible smoke from the capacitor.No impact to patient management or user safety was reported.

Brand Name
ALINITY I PROCESSING MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key25348419
Report Number3016438761-2026-00299
Device Sequence Number18825558
Product Code JJE
UDI-Device Identifier00380740137366
UDI-Public(01)00380740137366
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K170317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R65-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Supplement Date Received by Manufacturer07/01/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date07/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown